MAUDE Adverse Event Report: HUDSON NEONATE DUAL HEATED DUAL DRAIN; HUMIDIFIER NEBULIZER KIT

HUDSON NEONATE DUAL HEATED DUAL DRAIN; HUMIDIFIER NEBULIZER KIT
Model Number IPN913843
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported the "circuit became disconnected at the cup".No patient harm or injury reported.Patient condition reported as "stable on room air".Device was replaced.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 880-15kit, neonate dual heated dual drain for investigation.Visual examination revealed the circuit was disconnected at the iso-gard reservoir drain, as reported by the customer.Due to the disconnection, the heated wire cable came out of the corrugated tubing.Evidence of adhesive residue was observed on the corrugated tubing on both sides of the iso-gard reservoir drain where the circuit was disconnected.A dent was also observed on the corrugated tubing towards the interface between the tubing and iso-gard reservoir drain.Microscopic examination of the corrugated tubing and iso-gard reservoir drain revealed a substantial amount of adhesive used for this joint.It appears that the circuit was taped during use.If the circuit was taped at the locations where the adhesive was observed and the ventilator or incubator were moved while connected to the circuit, this would magnify the forces on the iso-gard reservoir drain and corrugated tubing joint.However, based on the amount of adhesive observed on the returned sample, it's unlikely that the joint would break even under such force.The reported complaint is confirmed; however the root cause could not be established.It was determined this was an isolated issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HUDSON NEONATE DUAL HEATED DUAL DRAIN
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key11613345
Report Number3004365956-2021-00132
Device Sequence Number14202835
Product Code OGG
UDI-Device Identifier14026704660510
UDI-Public14026704660510
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN913843
Device Catalogue Number880-15KIT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.